Schizophrenia.com

Organs shutting down?

This is kind of personal, but I’m on Geodon and Seroquel, and for a long time I had real trouble with my bowel movements. I would go two weeks without having one. I got on a bulk fiber laxative and that solved the problem for a little while, but now it’s coming back. Has anyone experienced similar symptoms? If so, what did you do about it?

women’s generic laxative…yes I know you are a dude…my ex wife swore that only the female generic laxatives worked…good luck.

Vitamin C. You can take it to bowel tolerance meaning you titrate up until your movements are at the consistency that you want. I used to be 1-3 times a week now I’m usually daily. I take between 1000 - 3000 mg daily. Talk to your GP. A probiotic I think can help too or magnesium citrate.

Nobody really makes you aware that when taking fiber you need to drink enough water to compensate as I do believe fiber pulls water from your system so it can actually backfire and get your bowel movements hard if not drinking enough fluids.

Be careful of laxatives. They aren’t meant to be taken all the time. My mom used to use them and got to the point that she couldn’t go without using them. Her bowels got dependent on the them or lazy is how I think a doctor explained it to her.

3 Likes

I had the same issue with or without medication until I cut all grains out of my diet. Apparently it happens to most gluten intolerant people.

@BarbieBF makes a good point: too much fiber can easily backfire. Don’t get dependent on laxatives either. It you are having a hard time going to the bathroom, like I did when I was 17, go see a GI specialist. Mine did a sigmoidoscopy (like a colonoscopy but they don’t knock you out or go so far up) and he found some issues, gave me some special liquids to take, and I was off to the races.

2 Likes

My gastroenterologist recommends one dose of magnesium citrate followed by a daily maintenance of Miralax (polyethylene glycol).

Miralax is a powder that you mix into beverages and has no taste or gritty texture such as Metamucil.

It can be expensive, but most drug stores, such as Walgreens and CVS, sell their own generic brands.

And Miralax is safe to use daily, without the risk of your GI tract becoming dependent on it, according to my doctor.

I hope this helps.

Blessings,

Anthony

1 Like

Best advice: See a doctor about this. Fecal impaction is a serious condition. Also, your diet may play a large part, which is another reason to see a physician. They can recommend a registered dietician to help you if that’s what you need.

10-96

1 Like

kiwi friut…
take care

I took vitamin C since large doses trigger the body to expel any excess.

I just slowly increased the dosage until I found the trigger point. This is in combination with lots of water.

At the same time, I only used it when necessary, and did so to prevent the body from adapting.

Bran, fruits and vegetables. All helpful roughage.I grew up watching both my parents drink prune juice for constipation. I didn’t like the taste.